Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 17, NWS Charleston, SC

March 27, 2011Beaufort County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2011, 3:26 PM EDT for Beaufort County, South Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2011, 3:26 PM EDT (19:26 UTC)
Expired
Mar 27, 2011, 3:59 PM EDT
In force
33 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 9:55 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WUUS52 KCHS 271926
SVRCHS
SCC013-272030-
/O.NEW.KCHS.SV.W.0017.110327T1926Z-110327T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 430 PM EDT

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
  LADYS ISLAND TO 24 MILES SOUTHWEST OF LADYS ISLAND...MOVING EAST AT
  45 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  GOLFBALL SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FRIPP ISLAND...LADYS ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3236 8043 3233 8045 3232 8045 3230 8051
      3226 8057 3227 8060 3225 8061 3225 8064
      3245 8067 3244 8046 3243 8046 3240 8043
TIME...MOT...LOC 1926Z 267DEG 38KT 3231 8062 3231 8097

$$
1 follow-up statement
309 
WWUS52 KCHS 271959
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT SUN MAR 27 2011

SCC013-272006-
/O.CAN.KCHS.SV.W.0017.000000T0000Z-110327T2030Z/
BEAUFORT SC-
359 PM EDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEAUFORT COUNTY
HAS BEEN CANCELLED...

AT 353 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
AND LARGE HAIL MAY AFFECT THE AREA THROUGH THE REMAINDER OF THE 
AFTERNOON. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3236 8043 3233 8045 3232 8045 3230 8051
      3226 8057 3227 8060 3225 8061 3225 8064
      3245 8067 3244 8046 3243 8046 3240 8043
TIME...MOT...LOC 1956Z 267DEG 38KT 3233 8025 3233 8060

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:04 PM EDT, 22 minutes earlier.

Area forecast discussion, Mar 27, 3:04 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT SUN MAR 27 2011

.SYNOPSIS...
A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG A
LINGERING FRONT TODAY. THE FRONT IS EXPECTED TO PUSH SOUTH
TONIGHT...AS COLDER HIGH PRESSURE BUILDS TO THE NORTH. HIGH
PRESSURE WILL REMAIN NORTH OF THE AREA EARLY NEXT WEEK...BEFORE
ANOTHER SERIES OF LOW PRESSURE SYSTEMS IMPACT THE REGION DURING THE
MID TO LATE WEEK TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO
BUILD BACK INTO THE AREA NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT STRETCHES FROM CENTRAL GEORGIA EASTWARD THROUGH
SOUTHERN SOUTH CAROLINA THIS MORNING. THE REMNANTS OF A MESOSCALE
CONVECTIVE COMPLEX CONTINUE TO TRACK INTO THE SOUTHERN SOUTH
CAROLINA AND GEORGIA ZONES LATE THIS AFTERNOON. WE HAVE CANCELED
THE WATCH NORTH OF THE MAIN CONVECTIVE LINE FOR ALL OF THE SC
ZONES...EXCEPT BEAUFORT AND JASPER COUNTIES. ALL OF THE GA ZONES
STILL REMAIN IN THE WATCH THROUGH 5 PM.

THE MAIN FOCUS FOR DEVELOPMENT WILL BE THE AFOREMENTIONED
BOUNDARY...WHICH WILL GRADUALLY SLIP SOUTHWARD LATER TODAY AND
INTO TONIGHT. SOUTH OF THE DESCENDING FRONT...CONDITIONS WILL WARM
INTO THE UPPER 70S TO LOWER 80S...WITH DEWPOINTS POTENTIALLY STAYING
IN MID TO UPPER 60S. DECENT INSTABILITY ACROSS SOUTHEAST
GEORGIA...COMBINED WITH DEEP LAYERED SHEAR...SUGGEST ORGANIZED
STRONG THUNDERSTORM DEVELOPMENT IS POSSIBLE. NUMEROUS MESOSCALE
BOUNDARIES AND THE SEABREEZE COULD INTERACT WITH THE SYNOPTIC
SCALE FRONT TO PROVIDE ADDITIONAL CONVERGENCE AND FOCI FOR
CONVECTIVE DEVELOPMENT. AT THIS POINT...THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL. A UNIDIRECTIONAL WIND PROFILE WOULD
SUGGEST A LOWER CHANCE OF TORNADOES...HOWEVER CANNOT RULE OUT AN
ISOLATED TORNADO IF SEVERE THUNDERSTORMS PERSISTENTLY TRACK ALONG
BOUNDARIES.

WILL NEED TO CLOSELY MONITOR THE PLACEMENT AND MOVEMENT OF THE
FRONT THROUGH THE AFTERNOON HOURS...AS MUCH OF THE SENSIBLE
WEATHER IMPACTS WILL BE HIGHLY DEPENDENT ON THIS FEATURE. EXPECT A
SIGNIFICANT TEMPERATURE GRADIENT ON EITHER SIDE OF THE
FRONT...WITH INLAND SOUTH CAROLINA ZONES STRUGGLING TO GET OUT OF
THE 60 DEGREE RANGE THIS AFTERNOON AND FAR SOUTHEAST GEORGIA
COUNTIES RISING TO NEAR 80 DEGREES. IN ADDITION...CLOUD COVER
TRENDS WILL ALSO NEED TO BE MONITORED...AS THICKENING SKY COVER
COULD SLOW WARMING AND DESTABILIZATION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE WEDGE FRONT WILL SAG SOUTH TONIGHT...WITH THE NAM MOST
AGGRESSIVE AND COLDEST IN ITS WAKE. CONVECTION MAY STILL BE
ROBUST IN THE EARLY EVENING IN PARTS OF SE GEORGIA...THEN LIGHTER
SCATTERED RAINS ARE POSSIBLE LATE. SHALLOW COLD AIR ADVECTION
LOOKS IMPRESSIVE AND VERY LITTLE CHANGE TO PREVIOUS TEMPERATURE
TRENDS AND NUMBERS.

MODEL SOLUTIONS ARE IN LESS THAN DESIRABLE AGREEMENT THROUGH THE
SHORT TERM PERIODS THIS MORNING...LEADING TO LOWER THAN NORMAL
FORECAST CONFIDENCE. A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO
REMAIN OVER THE REGION MONDAY AND MONDAY NIGHT AS HIGH PRESSURE
BUILDS NORTH OF THE AREA. WILL NEED TO KEEP CHANCE POPS GOING ACROSS
THE FORECAST AREA THROUGH THE DAY MONDAY AS DEEP MOISTURE WILL BE
SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH
PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN
PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING
THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE
DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE.

THE HIGH PRESSURE WEDGE SHOULD SLOWLY BREAK DOWN/ERODE ON
TUESDAY...WITH A STORM SYSTEM THEN APPROACHING FROM THE WEST TUESDAY
NIGHT AND WEDNESDAY. WILL KEEP THE FORECAST RAIN FREE ON
TUESDAY...THEN CARRY CHANCE POPS TUESDAY NIGHT AND WEDNESDAY AS DEEP
MOISTURE AND STRONGER FORCING FOR ASCENT OVERSPREAD THE AREA ONCE
AGAIN.

AS FOR TEMPERATURES...EXPECT QUITE A RANGE IN TEMPERATURES ACROSS
THE AREA ON MONDAY WITH HIGHS RANGING FROM AROUND 50 TO THE LOWER
50S ACROSS NORTHERN ZONES...TO THE UPPER 60S TO AROUND 70 ALONG THE
ALTAMAHA. LOWS MONDAY NIGHT WILL BOTTOM OUT AROUND 40 TO THE LOWER
40S INLAND...AND IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST.
HIGHS TUESDAY WILL BE QUITE TRICKY TO PIN DOWN AND WILL BE HIGHLY
DEPENDENT ON HOW QUICKLY THE WEDGE OF HIGH PRESSURE IS ABLE TO BREAK
DOWN. FOR NOW WILL KEEP HIGHS GENERALLY IN THE UPPER 60S AREA WIDE.
LOWS TUESDAY NIGHT SHOULD BOTTOM OUT IN THE 40S MOST LOCALES...WITH
HIGHS WEDNESDAY REBOUNDING INTO THE LOWER AND MIDDLE 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST
DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED
PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE
SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA
WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE
UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH
PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY
EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO
THROUGHOUT THE EXTENDED PERIODS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
KCHS...IFR CIGS WILL CONTINUE THROUGH THE FIRST 24 HOUR TAF
PERIOD AS A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION BEHIND A
SOUTHWARD MOVING FRONT. WINDS WILL GENERALLY REMAIN NORTH
NORTHEAST AT OR BELOW 10 KNOTS. LIGHT SHOWERS WILL ALSO OCCUR THIS
AFTERNOON AND LOWER VSBYS TO MVFR CONDITIONS THROUGH 14Z MONDAY.
CONDITIONS WILL SLOWLY IMPROVE FROM LIFR TO IFR LATE MONDAY
MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON.

KSAV...WEST WINDS WILL GUST BETWEEN 15 TO 20 KNOTS BEFORE SHOWERS
ENTER THE REGION AND MVFR CIGS ENCOMPASS THE AREA. WEST WIND GUSTS
WILL THEN BE CONFINED TO AFTERNOON THUNDERSTORMS BETWEEN 19Z AND
23Z. IFR CONDITIONS WILL BE POSSIBLE DURING HEAVIER THUNDERSTORM
ACTIVITY...BUT HAVE NOT BEEN INTRODUCED IN THE TAF DURING 19Z
THROUGH 23Z. IFR CIGS WILL PREVAIL BY 00Z AS FROPA OCCURS AND A
WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION. LIFR CIGS ARE ALSO
POSSIBLE OVERNIGHT. WEST WINDS WILL BECOME NORTH/NORTHEAST BY 00Z
AND REMAIN AT OR BELOW 10 KNOTS THROUGH THE REMAINING 24 HOUR TAF.
CONDITIONS WILL GRADUALLY IMPROVE FROM LIFR TO IFR LATE MONDAY
MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH
MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY
NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH
THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY.

&&

.MARINE...
A LINGERING FRONT WILL BISECT THE SOUTH CAROLINA WATERS
TODAY...WITH WINDS HEAVILY DEPENDENT ON THE LOCATION AND
PROGRESSION OF THIS FEATURE. WINDS WILL SHIFT NORTH TO NORTHEAST
OFF CHARLESTON COUNTY FIRST...WHILE SOUTHWEST FLOW IS MORE
PERSISTENT CLOSER TO THE SAVANNAH RIVER ENTRANCE. SOUTHWEST TO
WEST WINDS SHOULD PERSIST ALL DAY TO THE SOUTH OF SAVANNAH...AROUND
GRAYS REEF. THE COLD FRONT COULD SUPPORT SOME SMALL CRAFT ADVISORY
CONDITIONS ALONG THE SOUTH CAROLINA COAST TONIGHT IF A FEW OF THE
MODEL PINCHING TRENDS ARE CORRECT. CONFIDENCE REMAINS LOW DUE TO
FAIRLY SIGNIFICANT MODEL DISCREPANCIES. NORTHEAST WINDS SHOULD REACH
THE ALTAMAHA RIVER REGION AFTER MIDNIGHT TONIGHT...WITH LATE NIGHT
SURGES TO AT LEAST 15 KT. ELSEWHERE TONIGHT...CLOSE TO 20 KT IS
LIKELY WITH SEAS BUILDING TO 3 TO 5 FT...HIGHER WELL OFFSHORE.

HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH
TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE
AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD
BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL
LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE
OUTER GEORGIA WATERS MONDAY AND CONTINUING THROUGH TUESDAY NIGHT.
ACROSS THE NEAR SHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY
LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO
REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH FRIDAY FOR ALL
WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 27, 2:49 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT SUN MAR 27 2011

AMZ374-281000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
249 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER...THUNDERSTORMS ARE EXPECTED TO MOVE EAST ALONG
AND TO THE SOUTH OF A COLD FRONT. A FEW OF THE STORMS COULD BECOME
SEVERE THIS EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS
ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

AMZ352-354-GAZ087-088-099>101-114>119-137>141-SCZ047-048-051-281000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-COASTAL JASPER-
249 PM EDT SUN MAR 27 2011

...SEVERE THUNDERSTORM WATCH 68 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.

AMZ330-350-SCZ040-042>045-049-050-052-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY-
249 PM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NECESSARY.

In the hours before

Local storm report, Mar 27, 3:13 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             2 N RINCON              32.32N  81.24W
03/27/2011  M2.75 INCH       EFFINGHAM          GA   PUBLIC

            PUBLIC REPORTED GOLF BALL TO BASEBALL SIZE HAIL AND
            SMALL LIMBS OFF TREES.

&&

EVENT NUMBER CHS1100200

JRL
Local storm report, Mar 27, 3:15 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
315 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             RINCON                  32.30N  81.24W
03/27/2011  M1.00 INCH       EFFINGHAM          GA   PUBLIC

            DIME TO QUARTER SIZE HAIL IN RINCON.

&&

EVENT NUMBER CHS1100201

JRL
Local storm report, Mar 27, 3:17 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
317 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             7 N CLAXTON             32.26N  81.90W
03/27/2011  M2.50 INCH       EVANS              GA   TRAINED SPOTTER

            HAIL COVERING GROUND.

&&

EVENT NUMBER CHS1100202

JRL
Special weather statement, Mar 27, 3:20 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT SUN MAR 27 2011

GAZ140-141-271945-
COASTAL MCINTOSH-INLAND MCINTOSH-
320 PM EDT SUN MAR 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 345 PM EDT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...12 MILES WEST OF DARIEN...MOVING EAST AT 35
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...DARIEN AND RIDGEVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3131 8142 3137 8154 3142 8160 3143 8160
      3147 8122 3137 8129 3133 8127 3132 8130
      3130 8128 3129 8130 3134 8134 3132 8138
      3126 8139
TIME...MOT...LOC 1920Z 266DEG 32KT 3133 8162
Local storm report, Mar 27, 3:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             HARDEEVILLE             32.29N  81.08W
03/27/2011  E1.00 INCH       JASPER             SC   FIRE DEPT/RESCUE

&&

EVENT NUMBER CHS1100203

JRL
Local storm report, Mar 27, 3:24 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             5 E GUYTON              32.33N  81.31W
03/27/2011  M1.75 INCH       EFFINGHAM          GA   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZE HAIL BETWEEN GUYTON AND
            RINCON.

&&

EVENT NUMBER CHS1100204

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:14 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper61 min
Mar 26, 9:22 PM EDTSpecial Weather StatementCHSBeaufort38 min
Mar 27, 9:20 AM EDTSpecial Weather StatementCHSBerkeley40 min
Mar 27, 9:29 AM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester48 min
Mar 27, 10:09 AM EDTSpecial Weather StatementCHSBerkeley66 min
Mar 27, 12:52 PM EDTSpecial Weather StatementCHSJasper53 min
Mar 27, 12:57 PM EDTSevere Thunderstorm WarningCHSJasper45 min
Mar 27, 1:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper45 min
Mar 27, 1:48 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper26 min
Mar 27, 1:57 PM EDTSevere Thunderstorm WarningCHSBeaufort63 min
Mar 27, 2:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Mar 27, 4:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper58 min
Mar 27, 4:11 PM EDTSevere Thunderstorm WarningCHSJasper64 min
Mar 27, 4:53 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.